Kéri et al ask whether neuroleptic medication could have been a contaminating factor in our study, which showed raised motion-detection thresholds in patients with schizophrenia.1 The question is reasonable because our principal dependent variable was the amount of contrast needed by patients with schizophrenia and normal controls to detect velocity differences between 2 moving targets, and several studies (eg, the study by Bodis-Wollner2) report defective contrast detection in conditions that implicate dopamine in their pathophysiology, principally Parkinson's disease. Nevertheless, for the following reasons, we are persuaded that our results were not contaminated by a medication effect. (1) The significantly decreased contrast sensitivity (raised thresholds) of the patients with schizophrenia occurred only when the subjects were asked to discern small, but not large, differences in velocity. Normal controls and patients with schizophrenia show indistinguishable contrast sensitivities under 2 different conditions (pure contrast detention and when judging the slant of gratings). (2) There were 3 patients who received no neuroleptic agents; their contrast sensitivities were similar to the mean of the patients receiving neuroleptic compounds and covered the entire range of contrast sensitivity rather than showing a deficit. (3) In an independent study,3 using the differential limen4 (Weber fraction) as the dependent variable instead of contrast sensitivity, we showed the same specific impairment in velocity detection. Moreover, in that study, we also tested first-degree relatives of patients with schizophrenia, and found a similar impairment in velocity discrimination. Inasmuch as the relatives are both clinically unaffected and unmedicated, their motion-detection deficits cannot be attributed to medication.